Advertisement

Xeomin Overdose

If you receive too much Xeomin (incobotulinumtoxinA), it can cause muscle paralysis and general weakness, among other problems. These problems can range from minor to quite severe, and it can take weeks for the full effects to develop. Some possible symptoms may include speech problems, blurred vision, and loss of bladder control. There is an antitoxin available to help treat severe cases of an overdose.

Can I Receive Too Much Xeomin?

Xeomin® (incobotulinumtoxinA) is a prescription medication approved to treat certain types of wrinkles and muscle spasms. As with any medicine, it is probably possible to receive too much Xeomin.
The specific effects of an overdose can vary, depending on a number of factors, such as the Xeomin dosage and whether it was taken by injection or by accidental ingestion.

Symptoms of an Overdose

Taking too much Xeomin (either by injection or by mouth) can cause muscle paralysis and general weakness. Depending on several factors, the effects may be minor or quite severe. It may take several weeks for the full effects of the overdose to develop.
The toxin in Xeomin can spread throughout the body (a condition known as botulism), which could lead to potentially serious problems. Some of the signs of this condition include:
  • Droopy eyelids
  • Voice changes
  • Speech problems
  • Muscle weakness all over the body
  • Double vision
  • Blurred vision
  • Loss of bladder control
  • Difficulty breathing
  • Difficulty swallowing.

Treatment for a Xeomin Overdose

There is an antitoxin available for use in the case of a severe, life-threatening Xeomin overdose. It works best if it is used quickly after the overdose.
Treatment will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For instance, if an overdose caused paralysis of the respiratory muscles, a breathing tube may be necessary.
It is important that you seek medical attention immediately if you believe that you or someone else may have received too much of this medication.
Last reviewed by: Kristi Monson, PharmD
Advertisement
5 Common Relationship Mistakes for Adults With ADHD